Alert archive / West Virginia / Flash Flood Watches in 2016

Flash Flood Watch 9, NWS Charleston, WV

June 26, 20164 states

NWS Charleston, WV issued this flash flood watch at Jun 26, 2016, 1:52 PM EDT for 4 states. It took effect at Jun 27, 2016, 9:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2016, 1:52 PM EDT (17:52 UTC)
In effect from
Jun 27, 2016, 9:00 AM EDT
Expired
Jun 27, 2016, 6:19 PM EDT
In force
9 hr
Issued by
NWS Charleston, WV
Flood severity
None
All 28 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Lawrence County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Gilmer County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Putnam County, WV, Roane County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 8 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

389 
WGUS61 KRLX 261752
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
152 PM EDT SUN JUN 26 2016


KYZ101>103-105-OHZ086-087-WVZ005>008-013>018-024>029-034>038-046-
270200-
/O.NEW.KRLX.FF.A.0009.160627T1300Z-160628T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...MULLENS...
OCEANA...PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
MARLINTON
152 PM EDT SUN JUN 26 2016

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... 
  SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND 
  LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA AND LAWRENCE OH. IN 
  WEST VIRGINIA...BOONE...BRAXTON...CABELL...CALHOUN...CLAY... 
  FAYETTE...GILMER...JACKSON WV...KANAWHA...LINCOLN...LOGAN... 
  MASON...MINGO...NICHOLAS...POCAHONTAS...PUTNAM...RALEIGH... 
  ROANE...WAYNE...WEBSTER...WIRT AND WYOMING. 

* FROM MONDAY MORNING THROUGH MONDAY EVENING

* HEAVY SHOWERS AND THUNDERSTORMS COULD BRING HEAVY RAINFALL
  MONDAY MORNING THROUGH MONDAY EVENING. THE HEAVY RAIN COMBINED
  WITH LOW FLASH FLOOD GUIDANCE VALUES DUE TO LAST THURSDAY'S
  RAINS COULD CAUSE ADDITIONAL FLOODING.

* RAPIDLY RISING STREAMS COMING OUT OF THEIR BANKS, AND URBAN
  POOR DRAINAGE, COULD CAUSE FLOODING OF ROADS AND PROPERTY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KISTNER
5 follow-up statements
946 
WGUS61 KRLX 270012
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
812 PM EDT SUN JUN 26 2016

KYZ101>103-105-OHZ086-087-WVZ005>008-013>018-024>029-034>038-046-
270815-
/O.CON.KRLX.FF.A.0009.160627T1300Z-160628T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...MULLENS...
OCEANA...PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
MARLINTON
812 PM EDT SUN JUN 26 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...GALLIA AND LAWRENCE OH. IN WEST VIRGINIA... 
  BOONE...BRAXTON...CABELL...CALHOUN...CLAY...FAYETTE...GILMER...
   JACKSON WV...KANAWHA...LINCOLN...LOGAN...MASON...MINGO... 
  NICHOLAS...POCAHONTAS...PUTNAM...RALEIGH...ROANE...WAYNE... 
  WEBSTER...WIRT AND WYOMING. 

* FROM MONDAY MORNING THROUGH MONDAY EVENING

* HEAVY SHOWERS AND THUNDERSTORMS COULD BRING HEAVY RAINFALL 
  MONDAY MORNING THROUGH MONDAY EVENING. THE HEAVY RAIN COMBINED 
  WITH LOW FLASH FLOOD GUIDANCE VALUES DUE TO LAST THURSDAY'S 
  RAINS COULD CAUSE ADDITIONAL FLOODING. 

* RAPIDLY RISING STREAMS COMING OUT OF THEIR BANKS... AND URBAN 
  POOR DRAINAGE... COULD CAUSE FLOODING OF ROADS AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
596 
WGUS61 KRLX 270730
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
330 AM EDT MON JUN 27 2016

KYZ101>103-105-OHZ086-087-WVZ005>008-013>018-024>029-034>038-046-
271800-
/O.CON.KRLX.FF.A.0009.160627T1300Z-160628T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...MULLENS...
OCEANA...PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
MARLINTON
330 AM EDT MON JUN 27 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 AM EDT THIS MORNING
THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* LOCATION: PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND
  WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST
  OHIO...GALLIA AND LAWRENCE OH. IN WEST VIRGINIA...
  BOONE...BRAXTON...CABELL...CALHOUN...CLAY...FAYETTE...GILMER...
  JACKSON WV...KANAWHA...LINCOLN...LOGAN...MASON...MINGO...
  NICHOLAS...POCAHONTAS...PUTNAM...RALEIGH...ROANE...WAYNE...
  WEBSTER...WIRT AND WYOMING.

* TIMING: FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING.
  HEAVIEST RAIN SHOULD OCCUR BETWEEN 2 PM EDT AND 8 PM EDT TODAY.

* WHAT: HEAVY RAIN PRODUCING THUNDERSTORMS TODAY AND THIS EVENING
  COMBINED WITH RECENT RAINS COULD CAUSE FLASH FLOODING.

* IMPACTS: STREAMS MAY RISE RAPIDLY COMING OUT OF THEIR BANKS CAUSING
  FLOODING OF ROADS AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
479 
WGUS61 KRLX 271528
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1128 AM EDT MON JUN 27 2016


WVZ030-039-047-272330-
/O.EXA.KRLX.FF.A.0009.000000T0000Z-160628T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS-UPSHUR-RANDOLPH-
INCLUDING THE CITIES OF...WESTON...BUCKHANNON...ELKINS
1128 AM EDT MON JUN 27 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHERN WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...LEWIS...RANDOLPH 
  AND UPSHUR. 

* UNTIL 9 PM EDT THIS EVENING

* WHAT: HEAVY RAIN PRODUCING THUNDERSTORMS TODAY AND THIS 
  EVENING COMBINED WITH RECENT RAINS COULD CAUSE FLASH FLOODING. 

* IMPACTS: STREAMS MAY RISE RAPIDLY COMING OUT OF THEIR BANKS 
  CAUSING FLOODING OF ROADS AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KYZ101>103-105-OHZ086-087-WVZ005>008-013>018-024>029-034>038-046-
272330-
/O.CON.KRLX.FF.A.0009.000000T0000Z-160628T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...MULLENS...
OCEANA...PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
MARLINTON
1128 AM EDT MON JUN 27 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...GALLIA AND LAWRENCE OH. IN WEST VIRGINIA... 
  BOONE...BRAXTON...CABELL...CALHOUN...CLAY...FAYETTE...GILMER...
   JACKSON WV...KANAWHA...LINCOLN...LOGAN...MASON...MINGO... 
  NICHOLAS...POCAHONTAS...PUTNAM...RALEIGH...ROANE...WAYNE... 
  WEBSTER...WIRT AND WYOMING. 

* UNTIL 9 PM EDT THIS EVENING

* WHAT: HEAVY RAIN PRODUCING THUNDERSTORMS TODAY AND THIS 
  EVENING COMBINED WITH RECENT RAINS COULD CAUSE FLASH FLOODING. 

* IMPACTS: STREAMS MAY RISE RAPIDLY COMING OUT OF THEIR BANKS 
  CAUSING FLOODING OF ROADS AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
869 
WGUS61 KRLX 271720
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
120 PM EDT MON JUN 27 2016


VAZ003-004-WVZ033-280100-
/O.EXA.KRLX.FF.A.0009.000000T0000Z-160628T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKENSON-BUCHANAN-MCDOWELL-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR
120 PM EDT MON JUN 27 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST VIRGINIA 
  AND SOUTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... 
  IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN SOUTHERN 
  WEST VIRGINIA...MCDOWELL. 

* UNTIL 9 PM EDT THIS EVENING

* WHAT: HEAVY RAIN PRODUCING THUNDERSTORMS TODAY AND THIS 
  EVENING COMBINED WITH RECENT RAINS COULD CAUSE FLASH FLOODING. 

* IMPACTS: STREAMS MAY RISE RAPIDLY COMING OUT OF THEIR BANKS 
  CAUSING FLOODING OF ROADS AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KYZ101>103-105-OHZ086-087-WVZ005>008-013>018-024>030-034>039-046-
047-280100-
/O.CON.KRLX.FF.A.0009.000000T0000Z-160628T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...MARLINTON...ELKINS
120 PM EDT MON JUN 27 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...GALLIA AND LAWRENCE OH. IN WEST VIRGINIA... 
  BOONE...BRAXTON...CABELL...CALHOUN...CLAY...FAYETTE...GILMER...
   JACKSON WV...KANAWHA...LEWIS...LINCOLN...LOGAN...MASON... 
  MINGO...NICHOLAS...POCAHONTAS...PUTNAM...RALEIGH...RANDOLPH... 
  ROANE...UPSHUR...WAYNE...WEBSTER...WIRT AND WYOMING. 

* UNTIL 9 PM EDT THIS EVENING

* WHAT: HEAVY RAIN PRODUCING THUNDERSTORMS TODAY AND THIS 
  EVENING COMBINED WITH RECENT RAINS COULD CAUSE FLASH FLOODING. 

* IMPACTS: STREAMS MAY RISE RAPIDLY COMING OUT OF THEIR BANKS 
  CAUSING FLOODING OF ROADS AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
930 
WGUS61 KRLX 272219
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
619 PM EDT MON JUN 27 2016

KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>018-024>030-
033>039-046-047-272330-
/O.CAN.KRLX.FF.A.0009.000000T0000Z-160628T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON-
BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON...
SOUTH POINT...CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
ELIZABETH...GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...
MAN...MADISON...CLAY...SUTTON...GASSAWAY...BURNSVILLE...
GLENVILLE...WESTON...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...
MARLINTON...ELKINS
619 PM EDT MON JUN 27 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...
SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA HAS BEEN
CANCELLED. THE FLASH FLOOD THREAT HAS ENDED FOR THE EVENING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 10:51 AM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 26, 10:51 AM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Charleston WV
1051 AM EDT SUN JUN 26 2016

.SYNOPSIS...
Warm and dry under high pressure today. Cold front Monday.
Reinforcing cold front Tuesday. Cooler Wednesday.

&&

.NEAR TERM /THROUGH MONDAY/...
1030 am update...Forecast remains mostly on track today. Only
tweaked sky cover a bit to reflect the coverage across Pocahontas
County. With the Southeasterly flow the clouds should persist
there until the afternoon. Have also been looking at the flash
flood risk for tomorrow...with PWs 2-3 std devs above
normal...warm cloud depths near 12K ft...short corfidi vectors
that may support back building storms and approaching short wave
to kick off convection in the afternoon. Flash Flood Guidance
values are generally around 1 to 1.5 inches in one hour and about
2 inches in 3 hours across the region...with lowest values of
course in the hardest hit areas from the event on Thursday. A
Flash Flood Watch is likely going to be needed as any
thunderstorms with heavy downpours tomorrow could quickly cause
issues...especially in areas decimated from flooding on Thursday.

Previous Discussion...
Fog this morning is very patchy and should dissipate quickly.
Today should be another good drying day with not a whole lot going
on. A juicy PW cold front approaches tonight. PWs are in excess of
2.3 in according to the NAM which may pose some more water issues.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
Models in general agreement with a cold front in our western
zones on Monday morning. This front will move through during the
day on Monday. Out ahead of the front there will be plenty of
moisture to work with. PWs around the 2 inch range. Even though
the convection will be moving with the front...there is a good
chance for brief heavy downpours. With the ground being saturated
from this weeks rains any downpour could lead to some flooding.
WPC has the southern half of the CWA in a slight risk of exceeding
ffg on Monday into Tuesday. Will mention possible flooding chances
in the HWO.

Another cold front pushes through during the day on Tuesday. Not
much moisture to work with. Just expecting mainly slight chc pops
with the front.

Temperatures a blend of guidance and current grids throughout.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Generally a cooler and drier pattern for the remainder of the
week as a northwesterly flow aloft brings Canadian high pressure
down over us. Look for slightly below cooler normal temperatures
this period.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Patchy fog dissipates quickly around 12z this morning with a VFR
day. Next system begins to move into the area tonight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z MONDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: None.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EDT 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z MONDAY...
IFR possible in Thunderstorms Monday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JMV/JW/MPK
NEAR TERM...JW/MPK
SHORT TERM...JS
LONG TERM...JMV
AVIATION...JW
Hazardous weather outlook, Jun 26, 1:51 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
151 AM EDT SUN JUN 26 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-270600-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
151 AM EDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL MOVE THROUGH THE REGION ON MONDAY FOLLOWED BY
ANOTHER ONE ON TUESDAY. THESE FRONTS HAVE HIGH MOISTURE CONTENT
AVAILABLE TO THEM. THEREFORE THERE IS A RISK FOR ADDITIONAL
FLOODING CONCERNS ESPECIALLY IN THE AREAS HARD HIT THIS LAST WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Flash Flood Watches in West Virginia, 2016Flash Flood Watches in Kentucky, 2016Flash Flood Watches in Ohio, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.